Ipoop, I see what you are saying, but what if one of those meds made it worse?
Biologics are not going to make your uc worse. Yeah meslamine-based drugs carry a warning of a possible allergic reaction that looks a lot like uc (diarrhea, blood, and so forth). However, that does not apply to biologic medications as they are quite different, different class of med, different ingredients, target different things entirely. I wouldn't confuse the two.
I am really concerned about the side effects of remicade.
First look at the benefits of remi: about
60% of people feel better pretty quickly when starting an anti-TNF drug. Then look at the risk as remi is very different than all of the other uc meds. In that it carries only statistically rare side-effects (e.g., remi does not have all of the widespread side effects of pred). With Remi you have to be aware of the increased risk of infection (40 in 10,000 or 4%), which while rare can be dangerous if not caught early, and you can help mitigate those risks by being vigilant. There is a slight increase in odds of getting lymphoma (6 in 10,000 or 0.06%) if on both biologics and immunosuppressants concurrently and that compares to 2 in 10,000 or 0.02% odds for the average Joe on the street without any meds and without uc; not exactly the thing that keeps me up at night worrying lol.
how do you feel now? Do you worry about the side effects considering you are so young.
Because I am young is the biggest reason I am trying remicade. I want to be out enjoying life and not be worried about
urgency, accidents, and such. I feel much better since starting remicade, I am not worried about
the side effects in the slightest due to the low statistical odds of getting them (the future is unpredictable, remi has been around since 1998 and I feel that is a pretty good historical perspective). I have had two Remicade infusions so far and my quality of life has improved. Prior to this I was steroid-dependent at 12.5mgs (with lots of inflammation up to 70cms), I would wake up during the night to poop, I would often have to make emergency stops when driving because I had to poop, sometimes had accidents; urgency being a big concern. I am now predictable (a couple bms in the early am then free for the rest of the day) and urgency is no longer a concern (no accidents since remi and no emergency stops on the side of the road to poop in the woods). I have one more loading dose in a couple weeks, and then my GI is going to do another scope and see how I am healing. If things look good then I am finally going to resume my pred taper and get off it. My GI says if I cannot get off the pred, which to me is the much more concerning and dangerous drug (been on it since Jan 2013) then it is time to see the surgeon and let him keep my colon. Lol, and I don't want to give the colon up without giving the biologics a good, fair shot.
* Note the figures cited are from: